Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 79, Number 5

All articles in this issue are freely accessible.

Miscellaneous back pages, Bull. Amer. Math. Soc., Volume 79, Number 5 (1973)
Bull. Amer. Math. Soc. 79 (1973)
More Information
Full-text PDF Free Access
Request permission to use this material Request Permissions
Miscellaneous front pages, Bull. Amer. Math. Soc., Volume 79, Number 5 (1973)
Bull. Amer. Math. Soc. 79 (1973)
More Information
Full-text PDF Free Access
Request permission to use this material Request Permissions
Statistical geometry: A tool for pattern analysis
Ulf Grenander.
Bull. Amer. Math. Soc. 79 (1973), 829-856
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0378504
Noncommutative localization
Joachim Lambek.
Bull. Amer. Math. Soc. 79 (1973), 857-872
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0325662
Elections to membership
Bull. Amer. Math. Soc. 79 (1973), 891-896
More Information
Full-text PDF Free Access
Request permission to use this material Request Permissions
Report of the treasurer
W. T. Martin.
Bull. Amer. Math. Soc. 79 (1973), 897-899
More Information
Full-text PDF Free Access
Request permission to use this material Request Permissions
James Waddell Alexander 1888-1971
Leon W. Cohen.
Bull. Amer. Math. Soc. 79 (1973), 900-903
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0316205
Classifying relative equilibria. I
Julian I. Palmore.
Bull. Amer. Math. Soc. 79 (1973), 904-908
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0321389
Splitting obstructions for Hermitian forms and manifolds with $Z_{2} ⊂𝜋_{1}$
Sylvain E. Cappell.
Bull. Amer. Math. Soc. 79 (1973), 909-913
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0339225
Dirichlet finite biharmonic functions on the Poincaré $N$-ball
D. Hada, L. Sario and C. Wang.
Bull. Amer. Math. Soc. 79 (1973), 914-915
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0342722
Global definability theory in $L_{𝜔_{1} 𝜔}$
M. Makkai.
Bull. Amer. Math. Soc. 79 (1973), 916-921
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0429476
Quasiharmonic functions on the Poincaré $N$-ball
Leo Sario and Cecilia Wang.
Bull. Amer. Math. Soc. 79 (1973), 922-923
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0324059
An equivariant version of Gromov’s theorem
Edward Bierstone.
Bull. Amer. Math. Soc. 79 (1973), 924-929
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0322897
An integral related to numerical integration
Seymour Haber and Oved Shisha.
Bull. Amer. Math. Soc. 79 (1973), 930-932
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0318742
Estimates for weak-type operators
Colin Bennett.
Bull. Amer. Math. Soc. 79 (1973), 933-935
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0320730
The comprehensive factorization of a functor
Ross Street and R. F. C. Walters.
Bull. Amer. Math. Soc. 79 (1973), 936-941
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0346027
Branched coverings of graph imbeddings
Jonathan L. Gross and Seth R. Alpert.
Bull. Amer. Math. Soc. 79 (1973), 942-945
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0332543
A smash product for spectra
Harold M. Hastings.
Bull. Amer. Math. Soc. 79 (1973), 946-951
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0343257
Classification of simple knots by Blanchfield duality
C. Kearton.
Bull. Amer. Math. Soc. 79 (1973), 952-955
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0324706
The factorization of an integral matrix into a product of two integral symmetric matrices
Olga Taussky.
Bull. Amer. Math. Soc. 79 (1973), 956-958
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0318190
Extremal positive splines with applications to interpolation and approximation by generalized convex functions
Hermann G. Burchard.
Bull. Amer. Math. Soc. 79 (1973), 959-963
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0338620
Eigenfunction expansions for nondensely defined operators generated by symmetric ordinary differential expressions
Earl A. Coddington.
Bull. Amer. Math. Soc. 79 (1973), 964-968
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0322592
Energy decays locally even if total energy grows algebraically with time
Clifford O. Bloom and Nicholas D. Kazarinoff.
Bull. Amer. Math. Soc. 79 (1973), 969-972
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0316908
Extensions of $C^{*}$-algebras, operators with compact self-commutators, and $K$-homology
L. G. Brown, R. G. Douglas and P. A. Fillmore.
Bull. Amer. Math. Soc. 79 (1973), 973-978
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0346540
The particle search in a quantum field model
James Glimm and Arthur Jaffe.
Bull. Amer. Math. Soc. 79 (1973), 979-980
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0351322
Topological invariance of certain combinatorial characteristic classes
Lowell E. Jones.
Bull. Amer. Math. Soc. 79 (1973), 981-983
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0346799
The normality of a product with a compact factor
Mary Ellen Rudin.
Bull. Amer. Math. Soc. 79 (1973), 984-985
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0331322
Perturbation of semigroups on locally convex spaces
Benjamin Dembart.
Bull. Amer. Math. Soc. 79 (1973), 986-991
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0322587
Rational approximation to certain entire functions in $[ 0, + ∞ )$
P. Erdös and A. R. Reddy.
Bull. Amer. Math. Soc. 79 (1973), 992-993
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0338626
Exact colimits
John Isbell and Barry Mitchell.
Bull. Amer. Math. Soc. 79 (1973), 994-996
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0318255
Linearization stability of the Einstein equations
Arthur E. Fischer and Jerrold E. Marsden.
Bull. Amer. Math. Soc. 79 (1973), 997-1003
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0426035
Duality in crossed products and von Neumann algebras of type $III$
Masamichi Takesaki.
Bull. Amer. Math. Soc. 79 (1973), 1004-1005
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0322525
The homeomorphism problem for $S^{3}$
Joan S. Birman and Hugh M. Hilden.
Bull. Amer. Math. Soc. 79 (1973), 1006-1010
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0319180
Automorphism groups of partial orders
Elliott H. Bird.
Bull. Amer. Math. Soc. 79 (1973), 1011-1015
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0318273
Commutativity of intertwining operators
A. W. Knapp.
Bull. Amer. Math. Soc. 79 (1973), 1016-1018
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0333074
A series characterization of subspaces of $L_{p} ( 𝜇)$ spaces
Nigel J. Kalton and William H. Ruckle.
Bull. Amer. Math. Soc. 79 (1973), 1019-1022
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0320712
A theory of proper shape for locally compact metric spaces
B. J. Ball and R. B. Sher.
Bull. Amer. Math. Soc. 79 (1973), 1023-1026
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0334139
An application of Möbius inversion to a problem in topological dynamics
Nelson G. Markley and William N. Anderson Jr..
Bull. Amer. Math. Soc. 79 (1973), 1027-1029
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0317309
A simplified approach to the compactification of mappings
F. A. Delahan and G. E. Strecker.
Bull. Amer. Math. Soc. 79 (1973), 1030-1032
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0319139
Fundamental groups, nilmanifolds and iterated integrals
Kuo-Tsai Chen.
Bull. Amer. Math. Soc. 79 (1973), 1033-1035
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0319130
Topological Schur lemma and related results
Theodore Chang and Tor Skjelbred.
Bull. Amer. Math. Soc. 79 (1973), 1036-1038
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0334263
Functions on multipliers of $p$-Fourier algebras
Michael J. Fisher.
Bull. Amer. Math. Soc. 79 (1973), 1039-1042
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0320638
An ill posed problem for a hyperbolic equation near a corner
Stanley Osher.
Bull. Amer. Math. Soc. 79 (1973), 1043-1044
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0350211
Holomorphic Fock representations and partial differential equations on countably Hilbert spaces
Thomas A. W. Dwyer III.
Bull. Amer. Math. Soc. 79 (1973), 1045-1050
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0320749
Some topological approaches to the four color problem
Steve Fisk.
Bull. Amer. Math. Soc. 79 (1973), 1051-1055
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0319796
Smooth $S^{1}$ actions and bilinear forms
Ted Petrie.
Bull. Amer. Math. Soc. 79 (1973), 1056-1059
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0334265
Sectional curvature in piecewise linear manifolds
David A. Stone.
Bull. Amer. Math. Soc. 79 (1973), 1060-1063
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0320974
On Fourier coefficients of Eisenstein series
Liang-Chi Tsao.
Bull. Amer. Math. Soc. 79 (1973), 1064-1068
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0327664

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Free rings and their relations, by P. M. Cohn.
Reviewer: A. Czerniakiewicz
Bull. Amer. Math. Soc. 79 (1973), 873-878
Review information
Full-text PDF Free Access
Stabilité Structurelle et Morphogénèse, Essai d'une Théorie Générale des Modèles, by René Thom.
Reviewer: John Guckenheimer
Bull. Amer. Math. Soc. 79 (1973), 878-890
Review information
Full-text PDF Free Access
American Mathematical Society